Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 96, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 11, 2014, 9:05 PM CDT for Adair County, Adams County, Cass County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2014, 9:05 PM CDT (02:05 UTC)
- Expired
- May 11, 2014, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adair County, IA, Adams County, IA, Cass County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:21 PM CDT | Tornado Watch | SPC | 8 hr |
| May 11, 7:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 18.8
The text
As transmitted, in the capitals the NWS used until 2016.
786
WUUS53 KDMX 120205
SVRDMX
IAC001-003-029-120245-
/O.NEW.KDMX.SV.W.0096.140512T0205Z-140512T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
905 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN SOUTHWEST IOWA...
WESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
ADAMS COUNTY IN SOUTHWEST IOWA...
* UNTIL 945 PM CDT
* AT 905 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GRISWOLD TO NEAR ELLIOTT TO 6 MILES
NORTHWEST OF ESSEX...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GRISWOLD AROUND 910 PM CDT.
ATLANTIC AROUND 915 PM CDT.
CORNING AND LAKE ICARIA AROUND 945 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CUMBERLAND...CARBON...LEWIS...LAKE ICARIA STATE PARK...BRIDGEWATER...
GRISWOLD PARK...WIOTA...NODAWAY...LAKE ANITA STATE PARK AND CORNING
MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 70 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING
FOR SOUTHWEST IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300
AM CDT MONDAY MORNING FOR IOWA.
LAT...LON 4115 9493 4115 9494 4116 9493 4116 9515
4131 9515 4150 9474 4150 9445 4120 9453
4090 9474 4090 9493
TIME...MOT...LOC 0205Z 258DEG 41KT 4133 9516 4112 9521 4092 9536
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
SMALL1 follow-up statement
001
WWUS53 KDMX 120224
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT SUN MAY 11 2014
IAC001-003-029-120245-
/O.CON.KDMX.SV.W.0096.000000T0000Z-140512T0245Z/
CASS IA-ADAIR IA-ADAMS IA-
924 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CASS...WESTERN ADAIR AND ADAMS COUNTIES...
AT 924 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF ATLANTIC TO 11 MILES NORTHWEST OF
LAKE ICARIA TO NEAR VILLISCA...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC...CORNING...GRISWOLD...LAKE ICARIA...ANITA...ADAIR...
FONTANELLE...LEWIS...MASSENA...CUMBERLAND...BRIDGEWATER...WIOTA...
NODAWAY...CARBON...LAKE ICARIA STATE PARK...GRISWOLD PARK...LAKE
ANITA STATE PARK...CORNING MUNICIPAL AIRPORT...ANITA MUNICIPAL
AIRPORT AND COLD SPRINGS STATE PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 70 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING
FOR SOUTHWEST IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300
AM CDT MONDAY MORNING FOR IOWA.
LAT...LON 4115 9493 4115 9494 4116 9493 4116 9515
4131 9515 4150 9474 4150 9445 4120 9453
4090 9474 4090 9493
TIME...MOT...LOC 0224Z 256DEG 46KT 4140 9481 4119 9486 4099 9501
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:50 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 11, 6:50 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT SUN MAY 11 2014 .DISCUSSION... ISSUED AT 329 PM CDT SUN MAY 11 2014 A SEVERE WEATHER OUTBREAK AND FLASH FLOODING ARE QUITE POSSIBLE FROM THIS AFTERNOON THROUGH TONIGHT. PLEASE REFER TO THE LATEST SEVERE WEATHER WATCHES...WARNINGS AND OTHER DISCUSSIONS...AS WELL AS THEY HYDROLOGY SECTION BELOW AND FLASH FLOOD WATCHES AND WARNINGS FOR DETAILS ON THESE THREATS AND THE CONVECTIVE EVOLUTION OVERNIGHT. ON MONDAY MORNING OVERNIGHT STORMS WILL BE DEPARTING BUT THE SYNOPTIC FRONT ASSOCIATED WITH THE LARGER STORM SYSTEM WILL STILL REMAIN SOMEWHERE WEST OF INTERSTATE 35...MOVING GRADUALLY EASTWARD THROUGH THE AFTERNOON AND EVENING. IT IS ANTICIPATED THAT ADDITIONAL THUNDERSTORMS WILL BE GENERATED DURING THE PEAK HEATING PERIOD IN THE AFTERNOON AND EVENING WITH SOME MARGINAL SEVERE WEATHER THREAT. HAVE MAINTAINED HIGH POPS PARTICULARLY IN THE EAST AND SOUTHEAST LATE MONDAY TO ACCOUNT FOR THIS. AS THE FRONT MOVES FURTHER EASTWARD AND THE LARGE PARENT LOW PRESSURE SYSTEM MOVES OFF QUICKLY TO THE NORTHEAST RAIN AND STORMS WILL END MONDAY EVENING...USHERING IN COOLER AND GENERALLY DRY WEATHER FOR THE REMAINDER OF THE FORECAST PERIOD. THERE WILL BE LOW CHANCES FOR RAIN AT TIMES FROM WEDNESDAY INTO NEXT WEEKEND...BUT NO SIGNIFICANT RAINFALL OR HAZARDOUS WEATHER IS ANTICIPATED. THE ONLY OTHER FORECAST ITEM OF NOTE IS THAT WITH THE UNSEASONABLY COOL AIR CONTINUING TO PUSH INTO IOWA FROM THE NORTH LATER THIS WEEK...THERE IS SOME POTENTIAL FOR A FROST EVENT ESPECIALLY ACROSS NORTHERN IOWA BY FRIDAY MORNING. THIS WILL BE MONITORED IN THE COMING DAYS IN CASE A HEADLINE BECOMES NECESSARY. && .AVIATION...12/00Z ISSUED AT 649 PM CDT SUN MAY 11 2014 WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SITES OVERNIGHT ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. SEVERE STORMS WILL BE LIKELY THROUGH THE NIGHT. EAST TO SOUTHEAST WINDS WILL PREVAIL OVER THE NEXT 6 HOURS THEN GRADUALLY BECOME SOUTH TO SOUTHWEST ON MONDAY. LINGERING PRECIPITATION IS POSSIBLE AFTER 12Z WITH POSSIBLE REDEVELOPMENT MONDAY AFTERNOON. && .HYDROLOGY... ISSUED AT 329 PM CDT SUN MAY 11 2014 THE ENVIRONMENT IS QUITE FAVORABLE FOR HEAVY RAINFALL TONIGHT. UNSEASONABLY HIGH PRECIPITABLE WATER AND IMPRESSIVE MOISTURE TRANSPORT FROM THE SOUTHWEST HAVE ALREADY PRODUCED INTENSE RAINFALL RATES IN THUNDERSTORMS THAT AFFECTED SOUTHERN IOWA TODAY...WITH RAINFALL AMOUNTS OVER 2 INCHES AND FLASH FLOODING REPORTED IN A FEW AREAS. AS ADDITIONAL STORMS DEVELOP OVER SOUTHEAST NEBRASKA/SOUTHWEST IOWA THIS AFTERNOON AND EVENING AND EXPAND NORTHEASTWARD OVERNIGHT...CONVECTION WILL BE LARGELY ALIGNED ALONG A SYNOPTIC FRONT THAT WILL LIE PARALLEL TO THE DEEP LAYER STEERING FLOW ACROSS ABOUT THE NORTHWEST HALF OF OUR FORECAST AREA. DESPITE THE RELATIVELY BENIGN ANTECEDENT CONDITIONS...RAPID RAINFALL RATES AND THE PRESENCE OF FLASH FLOODING ALREADY TODAY IN THIS ENVIRONMENT SUPPORT A CONTINUED THREAT OVERNIGHT...PARTICULARLY IN URBAN AND HILLY AREAS. THEREFORE A FLASH FLOOD WATCH IS BEING ISSUED NORTHWEST OF A LINE ROUGHLY FROM TAMA...TO DES MOINES...TO MOUNT AYR. RIVER FLOODING MAY BECOME MORE LIKELY OVER THE NEXT SEVERAL DAYS AS WELL...BUT THIS WILL BE EVALUATED AFTER TONIGHTS STORMS WHEN MORE ACCURATE RAINFALL AMOUNTS WILL BE AVAILABLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON- BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO- CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-MARSHALL-PALO ALTO- POCAHONTAS-POLK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WEBSTER- WINNEBAGO-WORTH-WRIGHT. && DISCUSSION...LEE AVIATION...DONAVON HYDROLOGY...LEE
Hazardous weather outlook, May 11, 3:39 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 339 PM CDT SUN MAY 11 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081- 082-092-093-121100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 339 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT AND VERY DANGEROUS SEVERE WEATHER OUTBREAK IS POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST IOWA LATE IN THE AFTERNOON AND SPREAD NORTHEAST THIS EVENING. DURING THIS TIME THERE IS A SUBSTANTIAL THREAT OF STRONG AND LONG TRACK TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS. THESE THREATS WILL BE HIGHEST SOUTH OF HIGHWAY 30 AND WEST OF INTERSTATE 35. THUNDERSTORMS AND SEVERE WEATHER WILL CONTINUE THROUGH TONIGHT...WITH A FEW TORNADOES REMAINING POSSIBLE EVEN DURING THE EARLY MORNING HOURS. HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORMS TODAY AND TONIGHT LEADING TO LOCALIZED AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING...MAINLY EAST OF INTERSTATE 35. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WINDS. HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED IN SOME AREAS LATE TODAY AND TONIGHT...AND POSSIBLY AGAIN ON MONDAY AFTERNOON AND EVENING. IAZ061-062-073>075-083>086-094>097-121100- JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 339 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVERNIGHT...ESPECIALLY AFTER MIDNIGHT. THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAIN...AND A FEW TORNADOES ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WINDS. HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TODAY INTO TONIGHT...AND AGAIN ON MONDAY AFTERNOON AND EVENING. LEE
In the hours before
Local storm report, May 11, 4:05 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BLAKESBURG 40.96N 92.64W
05/11/2014 E2.75 INCH WAPELLO IA LAW ENFORCEMENT
REPORT VIA FAIRFIELD WARNING POINT
&&
CCOGILLocal storm report, May 11, 4:38 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
438 PM CDT SUN MAY 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL OTTUMWA 41.02N 92.42W
05/11/2014 E1.00 INCH WAPELLO IA EMERGENCY MANAGER
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, May 11, 6:46 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 646 PM CDT SUN MAY 11 2014 IAZ033-034-044>046-057-058-070-071-120200- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON...CARROLL...JEFFERSON...AUDUBON... EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE 646 PM CDT SUN MAY 11 2014 ...SEVERE THUNDERSTORMS ARE LIKELY OVER WEST CENTRAL IOWA THIS EVENING... SEVERE THUNDERSTORMS SHOULD MOVE INTO AND DEVELOP OVER WEST CENTRAL IOWA THROUGH 900 PM. THE THUNDERSTORMS WILL LIKELY IMPACT THE ATLANTIC...CARROLL...DENISON AND SAC CITY AREAS BEFORE 930 PM. AS THE EVENING PROGRESSES...THE THUNDERSTORMS WILL MOVE EAST ALONG THE I80...HIGHWAY 30 AND HIGHWAY 20 CORRIDORS THROUGH MIDNIGHT. SOME OF THE THUNDERSTORMS WILL LIKELY BE SEVERE WITH DAMAGING WINDS...GIANT HAIL AND ISOLATED TORNADOES. THERE IS A CHANCE OF STRONG AND LONG LIVED TORNADOES. IN ADDITION...HEAVY RAINFALL MAY RESULT IN ISOLATED FLASH FLOODING. NOW IS THE TIME TO REVIEW THE SEVERE WEATHER SAFETY PROCEDURES. TORNADO SAFETY RULES CAN BE FOUND ON THE NATIONAL WEATHER SERVICE DES MOINES PREPAREDNESS SECTION. DO NOT TAKE COVER IN A CULVERT WHICH IS FLOODED.
Special weather statement, May 11, 7:58 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
758 PM CDT SUN MAY 11 2014
IAZ044>046-057-058-070-071-120300-
GUTHRIE IA-AUDUBON IA-CASS IA-CARROLL IA-CRAWFORD IA-ADAIR IA-
GREENE IA-
758 PM CDT SUN MAY 11 2014
...SEVERE THUNDERSTORMS WILL MOVE INTO WEST CENTERAL IOWA...
AT 754 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF SEVERE
THUNDERSTORMS IN THE OMAHA AREA MOVING NORTHEAST AT 60 MPH.
THE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL AND
POSSIBLE TORNADOES. LISTEN FOR LIKELY SEVERE THUNDERSTORM OR
TORNADO WARNINGS THIS EVENING.
LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...ATLANTIC...AUDUBON...GUTHRIE CENTER...STUART...
MANNING...COON RAPIDS...GLIDDEN...PANORA...DUNLAP...LAKE PANORAMA...
ANITA...SCHLESWIG...EXIRA...ADAIR...MANILLA...ELK HORN...SCRANTON
AND DOW CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESESTORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
MOVE TO SAFE SHELTER IF A WARNING IS ISSUED OR IF SEVERE WEATHER IS
OBSERVED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4218 9546 4219 9541 4213 9452 4172 9430
4132 9425 4132 9515 4150 9516 4151 9504
4160 9504 4160 9509 4186 9509 4186 9567
4190 9567
TIME...MOT...LOC 0054Z 240DEG 54KT 4148 9579
JOHNSONLocal storm report, May 11, 8:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT SUN MAY 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL CYLINDER 43.09N 94.55W
05/11/2014 E1.25 INCH PALO ALTO IA BROADCAST MEDIA
TIME ESTIMATED FROM RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 11, 9:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT SUN MAY 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST 1 WNW MARNE 41.45N 95.12W
05/11/2014 E60 MPH CASS IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:58 PM CDT | Special Weather Statement | DMX | Adair, Audubon, Carroll, Cass, Crawford, Guthrie | 2 hr |
| May 11, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 37 min |
| May 11, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford | 66 min |
| May 11, 9:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 45 min |
| May 11, 9:21 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Dallas, Greene, Guthrie | 39 min |
| May 11, 9:30 PM CDT | Flash Flood Warning | DMX | Audubon, Carroll, Cass, Crawford | 6 hr |
| May 11, 9:45 PM CDT | Tornado Warning | DMX | Dallas, Guthrie | 30 min |
| May 11, 9:59 PM CDT | Tornado Warning | DMX | Boone, Dallas, Greene, Guthrie | 46 min |
| May 11, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Boone, Dallas, Greene, Guthrie, Hamilton and 6 more | 57 min |
| May 11, 10:26 PM CDT | Tornado Warning | DMX | Dallas, Polk, Story | 34 min |
| May 11, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 45 min |
| May 11, 10:47 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Story | 28 min |
| May 11, 10:55 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Jasper, Marion, Marshall and 3 more | 65 min |
| May 11, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Union | 47 min |
| May 12, 12:31 AM CDT | Flash Flood Warning | DMX | Adair | 6 hr |
| May 12, 12:47 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Ringgold, Union | 43 min |
| May 12, 1:32 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| May 12, 3:05 AM CDT | Special Weather Statement | DMX | Carroll | 25 min |
| May 12, 4:45 AM CDT | Special Weather Statement | DMX | Hardin | 30 min |
| May 12, 9:34 AM CDT | Special Weather Statement | DMX | Mahaska, Monroe, Wayne | 56 min |
| May 12, 10:34 AM CDT | Flash Flood Watch | DMX | Appanoose, Black Hawk, Bremer, Butler, Clarke, Davis and 14 more | 7 hr |
| May 12, 1:39 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Wayne | 36 min |
| May 12, 2:47 PM CDT | Flash Flood Warning | DMX | Lucas | 6 hr |
| May 12, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Poweshiek, Wapello | 46 min |
| May 12, 3:36 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 39 min |
| May 12, 4:18 PM CDT | Flash Flood Warning | DMX | Marion, Monroe | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.